Jump to content

The Grasscity Magazine Launch

Your new #1 Marijuana Resource, check it out and Disqus(!) Grasscity Magazine, share the love blades!


Marijuana and Pristiq

  • by jsplasha
  • Jul 07 2011 11:09 PM
  • 12 Replies
  • Please log in to reply
  • Registered User

  • jsplasha
  • Registered Upgraded
  • 386 posts

Posted 07 July 2011 - 11:09 PM

Has anyone had any experience mixing marijuana with antidepressants?

I've been on Pristiq (for my stomach, not for anxiety or depression) for about two months now and I'm wondering if occasional marijuana use will have a negative interaction with the medication.

I found another couple threads like this with varying responses, and I've noticed that many people have varying experiences mixing marijuana with different kinds of antidepressants. I can't find any information for Pristiq specifically though. Although I've heard ssri's are generally safer to smoke with.
Anyone else taking Pristiq and smoking? Or any other antidepressants really, I'd appreciate any advice.

Edited by jsplasha, 07 July 2011 - 11:28 PM.

Replies (12)

  • I divide by zero...

  • cball
  • Gold Member
  • 11,130 posts

Posted 08 July 2011 - 01:41 PM

No interactions with the active components of MMJ are known.

A federal tit sucking Dr may claim so, but will not be able to provide the reference that said so, other then from BB's propaganda agencies...(if a Dr claims mmj is harmful, fire their ass and get a new Dr, demand all your medical records be copied, handed over to you, then sealed, revoke the permission for that Dr/medical center, to allow others to see or possess your medical info..it's your right to do so, so says HIPAA.)

10k years + and MMJ is still the best choice for many ailments.

  • .IndicAVibe.

  • Dark Blue Dank
  • Registered Upgraded
  • 616 posts

Posted 08 July 2011 - 02:33 PM

Don't smoke weed. Take the governments happy pills instead...... Let the pig grow fatter

  • Registered User

  • Sandcat
  • Registered Upgraded
  • 485 posts

Posted 08 July 2011 - 04:39 PM

I just want to second what cball said. I have yet to hear of ANY contraindicated medications, whether they be prescription or over the counter.
I take amitriptyline (sp?), the generic version of Elavil, for sleep and pain. I have not had a single problem. To underscore the fat, I take THIRTEEN prescription meds, plus several nutritional supplements several times a day, and have no issues at all. Good luck!
Be well and be blessed.

  • Southern Gothic

  • tharedhead
  • Bronze Member
  • 8,881 posts

Posted 08 July 2011 - 04:45 PM

For some obscure reason I feel compelled to post bits of the enormous boxed warning on this drug

Desvenlafaxine - PubMed Health

You should know that your mental health may change in unexpected ways when you take desvenlafaxine or other antidepressants even if you are an adult over 24 years of age. You may become suicidal, especially at the beginning of your treatment and any time that your dose is increased or decreased. You, your family, or your caregiver should call your doctor right away if you experience any of the following symptoms: new or worsening depression; thinking about harming or killing yourself, or planning or trying to do so; extreme worry; agitation; panic attacks; difficulty falling asleep or staying asleep; aggressive behavior; irritability; acting without thinking; severe restlessness; or frenzied abnormal excitement. Be sure that your family or caregiver knows which symptoms may be serious so they can call the doctor if you are unable to seek treatment on your own.


If you are taking this for stomach pain you may wish to speak to your physician about older meds, which are quite effective, and have a much lower side effect profile. Librax is an oldie but goodie. A lot of docs are going back to the these drugs because of their proven track records, low cost and reduced risk of adverse effects.

Edited by tharedhead, 08 July 2011 - 05:31 PM.


  • Registered Smoker

  • Keep it rolling
  • Registered Upgraded
  • 1,038 posts

Posted 08 July 2011 - 04:52 PM

Don't take antidepressants. My cousin killed himself because of them he was 17 years old, he was also a smoker.

  • Registered User

  • PipPipPip
  • ChillumLuv
  • Registered Upgraded
  • 36 posts

Posted 08 July 2011 - 04:53 PM

I'm sorry about your cousin, but you can't stario type a medication because of one incident. My bet friend tried to kill herself, and the medication has helped her alot.

  • Registered User

  • jsplasha
  • Registered Upgraded
  • 386 posts

Posted 08 July 2011 - 05:26 PM

For some obscure reason I feel compelled to post bits of the enormous boxed warning on this drug

Desvenlafaxine - PubMed Health



If you are taking this for stomach pain you may wish to speak to your physicain about older meds, which are quite effective, and have a much lower side effect profile. Librax is an oldie but goodie. A lot of docs are going back to the these drugs because of their proven track records, low cost and reduced risk of adverse effects.


Pristiq has less side effects than nearly any other antidepressant on the market right now, at least thats what I've been told. I haven't experienced any so far. Also, most of those side effects come into play at the start of taking the medication, everything dies down when the medication takes full effect after 4-6 weeks. But I appreciate the heads up, they are somewhat scarier meds I'll admit.

Either way, the main reason I'm on pristiq is because of money, being a newer drug, my physician can easily give me a 2 year supply for free, where the older medications could cost thousands.

Don't take antidepressants. My cousin killed himself because of them he was 17 years old, he was also a smoker.

I'm sorry about your cousin, but you can't stario type a medication because of one incident. My bet friend tried to kill herself, and the medication has helped her alot.


Sorry about your cousin, thats really too bad. I'm not now nor have I ever been depressed or suicidal in the slightest. I have heard warnings that if one is suicidial they should be monitered very closesly for the first month or so when taking the medication, but have never heard of someone who is not depressed or suicidal at all becoming so while on an antidepressant.

Speaking from a personal standpoint, I have no reason to go off the medication for the next year or so. It has helped my stomach more than any other medication, before taking it I was struggling to leave the house even a few times a week from the pain, now its still there, but in the back of my mind, only becoming severe for small periods in the day.

Although I haven't noticed a huge mood change, except I'm a lot more calm nowadays. I think antidepressants get a bad rap, and the people that dislike them the most have never taken them, or been in a situation where they needed them.
I'd recommend them to anyone.

Especially if I can smoke while on them.

Edited by jsplasha, 08 July 2011 - 05:30 PM.


  • Banned

  • KuSH 707
  • Banned by Moderators
  • 1,080 posts

Posted 08 July 2011 - 05:44 PM

the only medication i ever found that was ever prescribed that i found interfered with was oxycotin. If i took the pain meds then smoked it would be t minus 30 mins untill i was out cold sleeping haha

  • Registered User

  • Pip
  • redheadrachel
  • Registered Upgraded
  • 2 posts

Posted 08 July 2011 - 05:50 PM

I use both Pristiq and MJ. Works great for me!

  • Toker

  • Lacrossefire9
  • Registered Upgraded
  • 426 posts

Posted 08 July 2011 - 06:04 PM

i have taken almost every ssri out there and none of them have had any effects on the way i feel while high, the only thing was that the pristiq (my most recent one) made me have the munchies sober so high munchies were crazy if i didnt watch my self. im currently off of them for a few courses of antibiotic that dont work well together and so far my high is the same as it always has been, maybe a little less high but then again im building up a huge tolerance smoking everyday for medicine.

  • Southern Gothic

  • tharedhead
  • Bronze Member
  • 8,881 posts

Posted 08 July 2011 - 06:13 PM

Either way, the main reason I'm on pristiq is because of money, being a newer drug, my physician can easily give me a 2 year supply for free, where the older medications could cost thousands.


The meds I am thinking of are all available as generics and run from $4 to $20 a month. But if you are getting that for free, under proper supervision, great.:) Just watch for side effects and have good communication with your physician.

  • Registered User

  • jsplasha
  • Registered Upgraded
  • 386 posts

Posted 09 July 2011 - 08:53 PM

I havent told my physician I'm on them yet. I meant to lasttime but he's really against natural or alternative medicines. I don't want him to get angry and pull back those free samples lol. Plus didn't feel like a lecture.

In a month though I'll be going out to school so I'll be under campus doctors anyways.




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users

© Copyright 1999 - 2015 420Network BV | All rights reserved